MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10303804
Medical Device Problem Codes Crack (1135); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported an issue with a patient's catheter from a bioflo duramax 15.5f 28cm single valve sheath basic kit.During dialysis, a crack was observed in one of the lumens of the catheter as it leaked during flushing and air aspirated when the clamps were on.It was also noted that there were leaks in between the venous arm connector and tubing.The catheter had been in-situ for approximately 9.5 months and was used 3x per week for treatment.The cracked catheter was removed and attempted to be repaired by the user facility but it only resolved the issue for a few days.Ultimately, the catheter was removed and replaced with a different brand/manufacturer device.There was no injury to the patient, however there were delays in the patient receiving treatment due to this issue.
 
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) white luer hub (venous lumen).Only the venous lumen hub was returned with only a very short amount of extension tubing (~1mm) protruding from the luer hub junction.A fracture/leak of the extension leg tubing could not be determined given the very short amount of tubing present.There were no noted defects/cracks noted to the luer hub itself.The customer's complaint description of a crack was observed in the extension leg tubing could not be confirmed given the condition of the returned complaint sample; only one luer hub (venous lumen) was returned with short segment of tubing present.Without the entire complaint sample being returned for evaluation a definitive root cause cannot be determined.The luer hub that was returned showed no defects (cracks/damage).A potential contributing factor can be end user over torquing the luer-to-tubing junction during cleaning and use.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the following is provided as a reference from dfu: use only luer lock (threaded) connectors with this catheter.Scrub catheter luer lock connectors with an appropriate antiseptic after cap is removed and before accessing.Perform every time catheter is accessed or disconnected.If luer lock connectors are cleansed with a cleansing solution, allow the solution to dry fully before applying catheter end caps.Tape end caps between treatments to safeguard them against accidental removal.Close the extension clamps, remove the syringes, and place an injection cap on each luer lock connector.Avoid air embolism by keeping extension tubing clamped at all times when not in use and by aspirating then irrigating the catheter with saline prior to each use.With each change in tubing connections, purge air from the catheter and all connecting tubing and caps.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17071825
Report Number1317056-2023-00069
Device Sequence Number6095453
Product Code MSD
UDI-Device IdentifierH965103038041
UDI-PublicH965103038041
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number10303804
Device Lot Number5732893
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2023
Supplement Date Received by Manufacturer08/02/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale